Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 134, NWS Cleveland, OH

July 12, 2005Hancock County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 12, 2005, 5:34 PM EDT for Hancock County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2005, 5:34 PM EDT (21:34 UTC)
Expired
Jul 12, 2005, 6:15 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 149 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 122134
SVRCLE
OHC063-122215-
/O.NEW.KCLE.SV.W.0134.050712T2134Z-050712T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EDT TUE JUL 12 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO

* UNTIL 615 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  VANLUE...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FINDLAY...
  ARCADIA...
  VAN BUREN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4116 8350 4115 8349 4107 8348 4102 8346
      4097 8345 4095 8355 4093 8367 4105 8372
      4113 8377 4116 8377

$$
1 follow-up statement
000 
WWUS51 KCLE 122214
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
611 PM EDT TUE JUL 12 2005

OHC063-122221-
/O.EXP.KCLE.SV.W.0134.000000T0000Z-050712T2215Z/
HANCOCK OH-
611 PM EDT TUE JUL 12 2005


...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY WILL EXPIRE AT
615 PM EDT...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM THE THUNDERSTORM. THE SEVERE THUNDERSTORM FOR
HANCOCK COUNTY WILL BE ALLOWED TO EXPIRE AT 615 PM EDT...THERE HAS
BEEN NO REPORTS OF SEVERE WEATHER SO FAR. THE STORM WAS MOVING
NORTH INTO WOOD COUNTY AT 35 MPH.
 

LAT...LON 4116 8350 4115 8349 4107 8348 4102 8346
      4097 8345 4095 8355 4093 8367 4105 8372
      4113 8377 4116 8377

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:40 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 12, 2:40 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
240 PM EDT TUE JUL 12 2005

.SHORT TERM(TONITE THRU THU)...
RMNS OF DENNIS WL BE NLY STNRY OVR SRN IN AREA THRU FRI KEEPING MOST
ENERGY CLOSE TO CNTR. DAILY INSTABILITY MAY ADD A FEW SHRA/TSRA TO
AN OVERALL SML CHC FOR MOST OF CWA XCPT IN SW DUE TO BETTER
PROXIMITY TO UPR LOW. MNLY E TO NELY FLOW SHUD KP NE OH AND NW PA
LKSHORE FAIRLY QUIET DURG AFTN AND EVE ACTIVITY BUT MAY ADD LLVL
CONVERGC WHERE SRN EXTEND OF BNDRY ENDS UP LATE EACH AFTN. MAY TRY
AND SHOW SOME OF THIS DIFFERENTIAL IN PRECIP THREAT WITHOUT CUTTING
THE MUSTARD TOO THIN. WITH MID AND HI CLD DEBRIS OVR AREA MUCH OF
TNGT AND WED NITE WL RAISE LOWS A BIT MANY PLACES.

&&

.LONG TERM(THUR NITE THRU TUE)...
WITH RMNS OF TROP SYS OVR SRN IN AREA WL START LONG TERM AS
CONTINUATION OF SHORT TERM WITH CONTD CHC FOR SHRA/TSRA WITH POPS
TAPERED OFF FM W TO E.  AS SYS FINALLY WEAKENS THEN CDFNT PROGGED TO
MOV ACRS AREA TUE SO CONTD CHC MON AND TUE.

&&

.AVIATION (18Z-18Z)...
LOW LVL MOISTURE RETURN HAS ALLOWED DEWPOINTS TO INCREASE INTO THE
60S MOST AREAS. COMBINED WITH WINDS LESS THAN 10 KT...TROPICAL
MOISTURE WILL CONTINUE TO INCREASE THRU TONIGHT. THIS SHOULD ALLOW
FOR MVFR VSBYS TO OCCUR AFTER OVERNIGHT. IN FACT...A FEW PLACES MAY
SEE VSBYS AROUND 2SM. OTHERWISE...THE BEST MOISTURE WITH THE REMNANT
LOW FROM DENNIS CONTINUES TO BE MAINLY WEST OF THE AREA. WITH
DAYTIME HEATING...THERE MAY BE A FEW SHOWERS OR STORMS THIS
AFTN/EVE...BUT NOT ENOUGH COVERAGE TO PUT INTO THE TAFS (EXP W WHERE
MOISUTRE IS BETTER).

MORE MOISUTRE MOVES INTO THE WEST TMRW MRNG WHICH MAY ALLOW FOR A
FEW SHOWERS TO DEVELOP/MOVE INTO THE AREA. WL GO WITH PROB30 GRPS
FOR NOW IN TOL AND FDY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...MRD
Hazardous weather outlook, Jul 12, 5:38 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
538 AM EDT TUE JUL 12 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-130935-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
538 AM EDT TUE JUL 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A FEW OF THE THUNDERSTORMS TODAY AND EVENING COULD BE STRONG.

.DAYS TWO THROUGH SEVEN...

SOME OF THE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD HAVE
LOCALIZED HEAVY RAIN. SOME PONDING OF WATER MAY OCCUR.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 12, 5:29 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT TUE JUL 12 2005

OHZ021-122230-
SUMMIT OH-
INCLUDING THE CITIES OF...AKRON
529 PM EDT TUE JUL 12 2005

AT 526 PM EDT...A STRONG THUNDERSTORM WAS MOVING NORTHWEST AT
25 MPH. THIS STORM COULD PRODUCE SMALL HAIL...HEAVY RAIN AND
WIND GUST TO 35 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.